The Naked Scientists

The Naked Scientists Forum

Author Topic: Brain Damage due to overdose.  (Read 3731 times)

Offline stacyguthrie

  • First timers
  • *
  • Posts: 1
    • View Profile
Brain Damage due to overdose.
« on: 25/07/2005 16:38:27 »
I have a very dear friend (Brian - Age 31) who overdosed on a combination of alcohol and oxycontin.  I see now that I've researched this topic for the first time....that this seems to be an epidemic as of late.  Nevertheless, like so many others I'm finding, I am desperately searching for any information I can get my hands on.....regarding his condition.

Here's his story....
In April of this year, Brian drank a large amount of scotch, then took an Oxycontin.  He began to asphisiate and have all of the typical symptons of an overdose (seizure; etc.).  The doctors were able to stabalize him, and within days he was talking and seemed to be (for the most part) himself.  But.....he then sank into a deep, 3 week fever that could not be settled.  This seems to be the true cause of the brain damage he has now suffered.

His status as of this weekend:  He has a feeding tube, but is still able to swallow (his mouth gets dry frequently, and he'll get agitated and swallow and lick his lips).  He has all of his senses still, and depending upon his mood, he will react by looking directly at you when you call his name.  Though he has not spoken since the fever.....he'll follow you (with his eyes) around the room and smile (sometimes even laughing out loud).  Some say he is simply "tracking", but (and I'm sure this is the case with all loved ones who deal with someone is this state), when he looks at me, I truly believe he REACTS, by either smiling, or becoming obviously agitated (in these cases I feel he's frustrated over not being able to express himself).  I'm just looking for resources on this.....some place where I can learn more about his condition.  Please feel free to email me with question on Brian that would help you direct me towards areas that can enlighten me on this topic.


 

Offline anthony

  • Full Member
  • ***
  • Posts: 65
    • View Profile
Re: Brain Damage due to overdose.
« Reply #1 on: 28/07/2005 07:59:19 »
It's a horrible and tragic story, no-one deserves such consequences. Putting myself in your friend's place I'd be happier to have someone who was treating me with a little more mental ability than less, if you see what I mean. I suggest you look towards the drugs and mental health charities, your friend seems to have had something similar to a stroke and that's where I might start looking for practical advice. Which may even mean looking to some of the old-age charities. Plus there's always his doctors and carers. I wish you both the best.
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Brain Damage due to overdose.
« Reply #2 on: 28/07/2005 12:18:57 »
Stacy,

I'm so sorry for this awful situtaion you find yourself in, and Brian too of course ! It must be equally terrible for Brians family and I wish him a speedy recovery. I do hope you find the answers you are looking for. As Anthony suggested above I am sure you'll be able to source some more information and hopefully you'll get some advice from this site too.

Good Luck and best Wishes to Brian and yourself......

Please keep us updated


Men are the same as women.... just inside out !!
 

The Naked Scientists Forum

Re: Brain Damage due to overdose.
« Reply #2 on: 28/07/2005 12:18:57 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums